Restylane Lyft in cheeks resulted in a black eye

Plastic Surgeon Dr. Dean Kane of Baltimore Answers Question Regarding Restylane Lyft

Q. I had Restylane Lyft injected into my cheeks with the goal to reduce my nasolabial folds. I got a serious black eye from the injections. Is this normal, or should I be concerned?

A. Swelling and Bruising following any injection or surgical procedure are a expected side-effect. You are fortunate not to have developed a hematoma or collection of blood rather than just a bruise, ie: staining of the tissues surrounding the injured blood vessel. Expect it to take 2 to 3 weeks to go away.

While there is no guarantee of no bruising, there are actions to minimize them,

  1. Use a talented and skilled Board Certified Plastic Surgeon of Facial ENT surgeon with plenty of experience
  2. Abstain from drugs and supplements which increase blood “thinning”
  3. Use a blunt tipped needle or cannula.
  4. Make a proper diagnosis of the problem and treat it anatomically and artfully
  5. Ice before, during and post procedure.
  6. Head elevation for 24 hours following the procedure
  7. eat pineapple the day before, day of and day after the procedure to breakdown the bruise faster with the bromelain enzyme contained in the fresh fruit
  8. use a opaque foundation make-up to camoflage
  9. return to your injector for assistance

I hope this is helpful. All the best!

This information is not meant as medical advice. It is provided solely for education. Our practice would be pleased to discuss your unique circumstances and needs as they relate to these topics.

« »